Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 6, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Jun 12, 2012, 4:20 AM CDT for 7 counties in Wisconsin. It took effect at Jun 13, 2012, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2012, 4:20 AM CDT (09:20 UTC)
- In effect from
- Jun 13, 2012, 3:00 AM CDT
- Expired
- Jun 13, 2012, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
784 WWUS73 KGRB 120920 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 420 AM CDT TUE JUN 12 2012 ...VERY CHILLY OVERNIGHT TEMPERATURES WILL LEAD TO THE POSSIBILITY OF FROST IN NORTHERN WISCONSIN TONIGHT... .COOL DRY AIR WILL BE IN PLACE ACROSS THE REGION TONIGHT. WHEN COMBINED WITH LIGHT WINDS AND CLEAR SKIES...OVERNIGHT TEMPERATURES COULD APPROACH FREEZING THE TYPICAL COLD SPOTS AND LOW-LYING AREAS OF NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. IT IS NOT CERTAIN THAT FROST WILL FORM. BUT THE RISK IS HIGH ENOUGH THAT SINCE THIS IS THE MIDDLE OF THE GROWING SEASON... GARDENERS ARE BEING ADVISED TO PROTECT COLD-SENSITIVE PLANTS WHERE POSSIBLE TO SAFEGUARD AGAINST THE POSSIBILITY OF DAMAGE DUE TO THE COLD. WIZ005-010>013-018-019-122030- /O.NEW.KGRB.FR.Y.0006.120613T0800Z-120613T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 420 AM CDT TUE JUN 12 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT COULD FALL TO AROUND FREEZING IN THE TYPICAL COOL SPOTS AND LOW-LYING AREAS. * IMPACTS...TEMPERATURES THIS COOL COULD RESULT IN THE FORMATION OF FROST...WHICH COULD DAMAGE COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. IF POSSIBLE...BRING COLD-SENSITIVE PLANTS INTO A GARAGE OR SHED TO PROTECT THEM. IF THAT IS NOT POSSIBLE...COVER THEM WITH A CLOTH. && $$ SKOWRONSKI
3 follow-up statements
779 WWUS73 KGRB 121949 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CDT TUE JUN 12 2012 ...PATCHY FROST EXPECTED LATE TONIGHT ACROSS NORTHERN WISCONSIN... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW OVERNIGHT TEMPERATURES TO APPROACH THE FREEZING MARK OVER THE TYPICAL COLD SPOTS AND LOW-LYING AREAS OF NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. EVEN THOUGH THE FROST WILL NOT BE WIDESPREAD...THE RISK IS HIGH ENOUGH THAT SINCE THIS IS THE MIDDLE OF THE GROWING SEASON... GARDENERS ARE BEING ADVISED TO PROTECT COLD-SENSITIVE PLANTS WHERE POSSIBLE TO SAFEGUARD AGAINST THE POSSIBILITY OF DAMAGE DUE TO THE COLD. WIZ005-010>013-018-019-130400- /O.CON.KGRB.FR.Y.0006.120613T0800Z-120613T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 249 PM CDT TUE JUN 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... * LOW TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 30S IN THE TYPICAL COOL SPOTS AND LOW-LYING AREAS LATE TONIGHT. * TEMPERATURES THIS COOL COULD RESULT IN THE FORMATION OF FROST... WHICH COULD DAMAGE COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. IF POSSIBLE...BRING COLD-SENSITIVE PLANTS INTO A GARAGE OR SHED TO PROTECT THEM. IF THAT IS NOT POSSIBLE...COVER THEM WITH A CLOTH. && $$ AK
462 WWUS73 KGRB 130336 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1036 PM CDT TUE JUN 12 2012 ...FROST EXPECTED TONIGHT OVER PORTIONS OF NORTHERN WISCONSIN... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE 30S OVERNIGHT OVER PARTS OF NORTHERN WISCONSIN. THIS MAY RESULT IN THE FORMATION OF FROST...ESPECIALLY IN THE NORMALLY COLDER PLACES IN THE NORTH WOODS. WIZ005-010>013-018-019-131145- /O.CON.KGRB.FR.Y.0006.120613T0800Z-120613T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1036 PM CDT TUE JUN 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY... * LOW TEMPERATURES WILL FALL INTO THE MIDDLE 30S IN THE TYPICAL COOL SPOTS AND LOW-LYING AREAS LATE TONIGHT. * TEMPERATURES THIS COLD MAY RESULT IN THE FORMATION OF FROST... WHICH COULD DAMAGE COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. IF POSSIBLE...BRING COLD-SENSITIVE PLANTS INTO A GARAGE OR SHED TO PROTECT THEM. IF THAT IS NOT POSSIBLE...ATTEMPT TO COVER THEM WITH A CLOTH. && $$
792 WWUS73 KGRB 130630 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 130 AM CDT WED JUN 13 2012 ...FROST EXPECTED TONIGHT OVER PORTIONS OF NORTHERN WISCONSIN... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE 30S OVERNIGHT OVER PARTS OF NORTHERN WISCONSIN. THIS MAY RESULT IN THE FORMATION OF FROST...ESPECIALLY IN THE NORMALLY COLDER PLACES IN THE NORTH WOODS. WIZ005-010>013-018-019-131200- /O.CON.KGRB.FR.Y.0006.120613T0800Z-120613T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 130 AM CDT WED JUN 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOW TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S IN THE TYPICAL COOL SPOTS AND LOW-LYING AREAS LATE TONIGHT. * TEMPERATURES THIS COLD MAY RESULT IN THE FORMATION OF FROST... WHICH COULD DAMAGE COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 12, 3:49 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 12, 3:49 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT TUE JUN 12 2012 .SYNOPSIS...MUCH COOLER THE NEXT COUPLE DAYS...THEN BACK TO ABOVE NORMAL TEMPERATURES FOR THE REST OF THE FCST PERIOD. MAIN BAND OF WESTERLIES ACRS THE NRN CONUS AND SRN CANADA WL EVOLVE BACK INTO A PATTERN WITH A TROF IN THE W AND A RIDGE IN THE E. BUT IT NOW APPEARS THAT THE AMPLIFICATION WL OCCUR MORE SLOWLY THAN PROGGED THE PAST FEW DAYS. A BRIEF SHOT OF SEASONABLY CHILLY AIR WL MOVE ACROSS THE AREA EARLY IN THE PERIOD...THEN TEMPERATURES WL REBOUND TO ABV NORMAL LEVELS AS THE UPR FLOW TILTS SWLY DUE TO THE EXPECTED LARGE SCALE AMPLIFICIATON. OVERALL IMPRESSION IS STILL THAT PCPN WL BE VERY LIMITED DURING THE NEXT WEEK. PCPN CHCS PRETTY MUCH NIL EARLY IN THE PERIOD. MODELS NOW GENERATING PCPN ACRS THE FCST AREA AT TIMES STARTING FRIDAY. THAT WAS MAINLY A RESULT OF THE SLOWER AMPLIFICATION OF THE PATTERN ALLOWING SHRWVS PROGRESSING OUT OF THE WRN TROF TO BRUSH ACRS THE AREA...AS OPPOSED TO GETTING SHUNTED TO THE NW AS SHOWN WITH THE MORE AMPLIFIED SOLUTIONS PRESENTED YDA. BUT RUN TO RUN CONSISTENCY CONCERNING THE EVOLUTION/EVENTUAL STRUCTURE OF THE ERN RIDGE HAS BEEN VERY POOR. AT THIS POINT THERE IS NO REASON TO BELIEVE THINGS WON/T LOOK DIFFERENT/DRIER AGAIN TOMORROW. AND WE HAVE BEEN IN A DRY PATTERN...AND THOSE CAN BE HARD TO BREAK OUT OF DURING THE SUMMERTIME. && .SHORT TERM...TDA/TNGT/WED. CLDS ASSOC WITH THE UPR TROF/COOL POOL ALOFT WL DROP SE ACRS THE AREA THIS MORNING...AFFECTING MAINLY THE N. COULD SEE A FEW SPRINKLES IN THE FAR N THIS MORNING. SOME CU SHOULD DEVELOP ELSEWHERE IN THE FCST AREA. TREND SHOULD BE FOR CLDS TO DECR DURING THE AFTN...WITH CLR SKIES EXPECTED TNGT. THE COMBINATION OF CLR SKIES...LIGHT WINDS...AND DRY AIR SHOULD ALLOW TEMPS TO FALL TO VERY CHILLY LEVELS. SITN NOT QUITE IDEAL...AS 850 MB WAA WL BE STARTING OVER N-C WI BY LATE TNGT...AND SFC RIDGE WL BE EDGING OFF TO OUR E BY LATE TNGT. STILL...SOME OF THE CLIMATOLOGICALLY COLD SPOTS IN THE N COULD APPROACH FREEZING BY MORNING. WL POST A FROST ADVISORY. TEMPS WL START TO REBOUND WED AS THE HIGH SLIDES OFF TO THE E. USED A BROAD-BASED BLEND OF THE BEST PERFORMING GUIDANCE FOR HIGHS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. PLENTY OF MODEL CONCERNS IN THE MEDIUM RANGE...MAINLY DEALING WITH THE EJECTION OF PIECES OF ENERGY OUT OF A NW CONUS TROUGH...AND THE SUBSEQUENT PRECIP CHANCES. THE 500MB PATTERN OF THE ECMWF HAS BECOME SIGNIFICANTLY MORE PROGRESSIVE WITH EACH PIECE ENERGY AND NOW BRINGS A COLD FRONT ACROSS EARLY THIS WEEKEND. IT ALSO BRINGS THE WEST COAST TROUGH INTO THE NORTHERN MISSISSIPPI VALLEY BY EARLY NEXT WEEK. THE GFS...ON THE OTHER HAND...KEEPS MOST OF THESE SHORTWAVES WELL NORTHWEST OF THE AREA...AND THE PACIFIC TROUGH MUCH FARTHER WEST EARLY NEXT WEEK. IN ADDITION...SUSPECT CONVECTIVE FEEDBACK IS IMPACTING BOTH MODELS LATE THIS WORK WEEK. AS A RESULT...CONFIDENCE IS PRETTY LOW FRIDAY ONWARD. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...STILL SEEING DATA SHOWING A WEAK SHORTWAVE TRAVERSING THE REGION WEDNESDAY NIGHT. DRY SE FLOW WILL REMAIN IN THE LOW LEVELS WHICH WILL MAKE IT HARD FOR ANY SHOWERS FALLING OUT OF A MID-DECK TO REACH THE GROUND. THE PREVIOUS SHIFT NEARLY REMOVED ALL SMALL CHANCE POPS...AND WILL LET THIS PLAY OUT BEFORE RE-INSERTING THOSE CHANCES AGAIN. SHOULD STILL SEE AT LEAST PARTLY CLOUDY CONDITIONS AS MID-CLOUDS TRAVERSE OVERHEAD. THE FIRST SHORTWAVE WILL MOVE NE OVER THE LAKE WINNIPEG REGION ON THURSDAY AND WILL DRIVE A COLD FRONT INTO THE MISSISSIPPI VALLEY. DRY SE FLOW WILL REMAIN SO WILL COUNT ON IT TO KEEP PRECIP OFF TO OUR WEST. TEMPS TO WARM BACK INTO THE MID 70S TO LOW 80S. THE LAKE WINNIPEG SHORTWAVE WILL LIFT OFF TO THE NE THURSDAY NIGHT WHILE THE FRONT WILL TRY TO MOVE INTO NW WISCONSIN. MODELS WANT TO PUSH PRECIP INTO NORTH-CENTRAL WISCONSIN BUT THINK THIS MAY BE A BIT AMBITIOUS AT THIS TIME GIVEN THE DRY CONDITIONS AS OF LATE. WOULD RATHER LIKE TO SEE THE WHITES OF ITS EYES BEFORE GIVING HOPE OF RAIN. REST OF THE FORECAST...THE WEAK FRONT IS THEN PROJECTED TO SLIDE INTO THE AREA ON FRIDAY BEFORE LIFTING NORTH AS A WARM FRONT ON SATURDAY. IN ADDITION...THE MODELS WANT TO BRING WEAK SHORTWAVE ENERGY NE FROM THE CENTRAL PLAINS INTO THE WESTERN GREAT LAKES. AS A RESULT...PLENTY OF QPF IS GENERATED IN AN UNSETTLED PATTERN. HOWEVER...CONVECTIVE FEEDBACK SEEMS TO BE PLAGUING THE ECMWF...AS DEPICTED BY A OVER-DEVELOPED SURFACE LOW CENTERED OVER WISCONSIN AT 00Z SUN. WONT BE ABLE TO SEE THE 00Z RUN BEFORE MY SHIFT ENDS TONIGHT THOUGH. THE GFS SEEMS TO GENUINELY WANT TO PRODUCE PRECIP...BUT IT HAS BEEN OVERDOING PRECIP SUBSTANTIALLY LATELY. PREV FCST WAS DRY FOR THOSE PERIODS...BUT GIVEN PCPN ON THE LATEST RUNS OF THE MED RANGE MODELS...THE NEW FCST INITIATIZATION GRIDS HAD POPS MOST PERIODS. THE DRY PATTERN AS OF LATE CERTAINLY ARGUES AGAINST GETTING MUCH RAIN. SO EDGED POPS DOWN SOME...BUT WL BASICALLY NEED TO PUNT TO LATER SHIFTS. CONFIDENCE IS EVEN LOWER SUNDAY AND MONDAY. && .AVIATION...FOR 12Z TAF ISSUANCE. CIGS WITH INCOMING CLDS SHOULD BE IN THE VFR CATEGORY. CLR SKIES EXPECTED TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 7 AM CDT WEDNESDAY FOR WIZ005- 010>013-018-019. && SKOWRONSKI/MPC
Hazardous weather outlook, Jun 11, 2:49 PM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CDT MON JUN 11 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 249 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL MOVE ACROSS CENTRAL AND EASTERN WISCONSIN LATE THIS AFTERNOON INTO THE MID-EVENING HOURS. A FEW OF THESE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND GUSTY WINDS. THE BEST CHANCE OF THAT HAPPENING IS EAST OF LINE FROM WISCONSIN RAPIDS TO IRON MOUNTAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY PATCHY FROST IS POSSIBLE WITHIN THE COLD SPOTS OF NORTH-CENTRAL WISCONSIN TUESDAY NIGHT. THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE LATE NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY LATE THIS AFTERNOON INTO THE EVENING DUE TO THE EXPECTED SHORT DURATION AND MARGINAL NATURE OF THE SEVERE THREAT. BUT ANY OBSERVATIONS OF WIND GUSTS OVER 40 MPH OR HAIL SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-122000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 249 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SOUTH WINDS AND THE RESULTING WAVES COULD APPROACH LEVELS HAZARDOUS TO SMALL CRAFT THIS EVENING. THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING AND PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. AK/TE
Nearby
Frost Advisories in Wisconsin, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.